Aging and exercise
Jan 1, 2009
Since entering my 40's, my CD4's have gone up on Atripla and viral load is undetectable. However, my weight is also heading up as my metabolism goes down and I find myself lethargic and tired a lot. Obviously, I need more exercise. Is 3 times a week enough to see results generally? Should I do cardio more often to balance what I eat and since I can't afford a personal trainer, any tips on starting this process would be appreciated. Thanks.
Response from Dr. Moyle
I am glad you appreciate that this is the side effects of aging and not of your medication. It is also unlikely to be hormonal but no harm in your dr checking tetosterone and thyroid at a future blood draw. Exercise physiologists agree 3-4 exercise session a week with 30 mins minimum cardio is a reasonable target for weight management and maintaining muscle and bone mass. Some additional non-cario work like weights, presses and squats will help tone specific muscle groups and further raise matabolism. More contoversial is whether similar benefits can be gained form short exercise activities that add up ovr the day. Crtainly a good starting point if a gym is out of reach is always doing stairs and increasing walking especially brisk walking. Bike riding, dancing, vigorous sex, etc can all be good exercises. It starts with you, your motivation and what you have access to. Your target is to increase exercise steadily above current levels with modest achievable targets on weight (lose say 2 pound a month max until target weight) and shape. The mediteranean diet rich in vegetables, unsaturated and omega-3 oils with multiple small meals of low GI foods over the day and small proportions at night is an optimal diet but hard to achieve with a busy job. Regular small meals avoid hunger that leads to high calorie snacking. Eliminating sodas (including diet ones) and limiting alcohol is important. Ultimately it is a worthwhile daily battle. I hope this gives a good starting point Best Wishes Dr Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Vaginal Sex Condom Broke Worried I Have HIV
- Sore Testicles After Lap Dance Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Vaginal Discharge After Fisting Worried I Have HIV
- How Long Does Fluconazole Stay In Your System?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.